Algebraic K-Theory of Rings and Ring Spectra

QuillenWaldhausen の仕事により, (higher) algebraic \(K\)-theory を定義するためには, exact category や Waldhaunsen category などを構成すればよい。

最も古くから調べられているのは, 環の algebraic \(K\)-theory であるが, Carlsson と Goldfarb の [CG] の冒頭に書かれているように, 環 \(R\) から exact category を作る方法はいくつかある。

  • finitely generated projective \(R\)-module の成す exact category
  • \(R\) が Noetherian のとき, finitely generate \(R\)-module の成す exact category
  • Carlsson と Goldfarb [CG]による infinite group の group ring に対する構成

もちろん, これらに Quillen の構成を行ってできた spectrumは, 一般には, 全て異なるものである。 最初のものが \(K(R)\) と書かれ, 一般に \(R\) の algebraic \(K\)-theory と言えばこれを指す。

最も基本的なのは, \(\Z \) の algebraic \(K\)-theory であるが, これについては, Weibel の本 [Wei13] の最後の section に, 分かっていることがまとめられている。 Baez による blog post もある。

Weibel の本に書いていないことで, chromatic homotopy theory の 視点から重要なこととして, 次の Mitchell の結果 [Mit90] がある。

Theorem 1 (S.A. Mitchell). For all primes \(p\) and all \(n\ge 2\), \(K(n)_*(K(\Z ))=0\).

その別証が, Elmanto, Nardin, Yang [ENY] により得られている。

他の具体的な環について調べた文献で, 目についたものを以下に挙げる:

  • algebraic closure of finite field (Quillen [Qui72])
  • algebraically closed fieldや local fieldや \(\R \)など (Suslin [Sus83; Sus84])
  • Azumaya algebra (Hazrat and Millar [HM])
  • truncated polynomial algebra (Angeltveit と Gerhardt と Hill と Lindenstrauss [Ang+14])
  • planar cuspidal curve \(k[x,y]/(x^b-y^a)\) (Hesselholt [Hes])

特に, 群環の場合は, Farrell-Jones 予想などとの関係で, 色々な無限群について調べられている。

  • pure braid group (AravindaとFarrellとRoushon [AFR00])
  • braid group (FarrellとRoushon [FR00])
  • Fuchsian group (Berkove と Juan-Pineda と Pearson [BJP01; BJP02])
  • Bianchi group (Berkove と Juan-Pineda と Farrell と Pearson [Ber+00])
  • mapping class group (Berkove と Juan-Pineda と Lu [BJL04])
  • 球面のbraid group (Guaschiと Juan-Pineda と Millán-López [GJM])
  • surface braid group (Guaschi と Juan-Pineda [GJ])

最近では, algebraic \(K\)-theory を調べるときには trace method が大きな役割を果している。

Blumberg と Mandell の [BM] によると, 可換環やより一般に commutative ring spectrum の algebraic \(K\)-theory の積構造はよく分かっていないようである。彼等は sphere spectrum や\(\Z \) の algebraic \(K\)-theory の正の次数の元は全て nilpotent であることを示している。

このように ring specrum に一般化されると, stable homotopy theory の手法を適用したくなる。例えば, Rognes による algebraic \(K\)-theory functor と chromatic filtration の関係に関する予想がある。 \(S\)-algebra の algebraic \(K\)-theory を取ると chromatic filtration が一つ上がるという予想である。

Algebraic \(K\)-theory を表す spectrum がどのようなコホモロジー論を表現しているか, というのは自然な疑問であるが, あまり考えた人はいないようである。 Lind の [Lin] によると, ring spectrum の場合の \(0\)次コホモロジーについては, ring spectrum 上の finite rank free module の bundle を用いて表せる, らしい。

References

[AFR00]

C. S. Aravinda, F. T. Farrell, and S. K. Roushon. “Algebraic \(K\)-theory of pure braid groups”. In: Asian J. Math. 4.2 (2000), pp. 337–343. url: https://doi.org/10.4310/AJM.2000.v4.n2.a4.

[Ang+14]

Vigleik Angeltveit, Teena Gerhardt, Michael A. Hill, and Ayelet Lindenstrauss. “On the algebraic \(K\)-theory of truncated polynomial algebras in several variables”. In: J. K-Theory 13.1 (2014), pp. 57–81. arXiv: 1206.0247. url: https://doi.org/10.1017/is013010011jkt243.

[Ber+00]

E. Berkove, F. T. Farrell, D. Juan-Pineda, and K. Pearson. “The Farrell-Jones isomorphism conjecture for finite covolume hyperbolic actions and the algebraic \(K\)-theory of Bianchi groups”. In: Trans. Amer. Math. Soc. 352.12 (2000), pp. 5689–5702. url: https://doi.org/10.1090/S0002-9947-00-02529-0.

[BJL04]

Ethan Berkove, Daniel Juan-Pineda, and Qin Lu. “Algebraic \(K\)-theory of mapping class groups”. In: \(K\)-Theory 32.1 (2004), pp. 83–100. arXiv: math/0305425. url: https://doi.org/10.1023/B:KTHE.0000035022.89851.9b.

[BJP01]

Ethan Berkove, Daniel Juan-Pineda, and Kimberly Pearson. “The lower algebraic \(K\)-theory of Fuchsian groups”. In: Comment. Math. Helv. 76.2 (2001), pp. 339–352. url: https://doi.org/10.1007/PL00000382.

[BJP02]

E. Berkove, D. Juan-Pineda, and K. Pearson. “A geometric approach to the lower algebraic \(K\)-theory of Fuchsian groups”. In: Topology Appl. 119.3 (2002), pp. 269–277. url: https://doi.org/10.1016/S0166-8641(01)00068-2.

[BM]

Andrew J. Blumberg and Michael A. Mandell. The nilpotence theorem for the algebraic \(K\)-theory of the sphere spectrum. arXiv: 1405.6112.

[CG]

Gunnar Carlsson and Boris Goldfarb. On Modules over Infinite Group Rings. arXiv: 1509.02402.

[ENY]

Elden Elmanto, Denis Nardin, and Lucy Yang. A descent view on Mitchell’s theorem. arXiv: 2008.02821.

[FR00]

F. T. Farrell and Sayed K. Roushon. “The Whitehead groups of braid groups vanish”. In: Internat. Math. Res. Notices 10 (2000), pp. 515–526. url: https://doi.org/10.1155/S1073792800000283.

[GJ]

John Guaschi and Daniel Juan-Pineda. A survey of surface braid groups and the lower algebraic \(K\)-theory of their group rings. arXiv: 1302.6536.

[GJM]

John Guaschi, Daniel Juan-Pineda, and Silvia Millán-Lôpez. The lower algebraic \(K\)-theory of virtually cyclic subgroups of the braid groups of the sphere and of \(\mathbb {Z}[B\_4(\mathbb {S}^2)]\). arXiv: 1209.4791.

[Hes]

Lars Hesselholt. On the K-theory of planar cuspical curves and a new family of polytopes. arXiv: 1303.6060.

[HM]

R. Hazrat and J. Millar. On Graded Simple Algebras. arXiv: 1003. 4538.

[Lin]

John Lind. Bundles of spectra and algebraic \(K\)-theory. arXiv: 1304. 5676.

[Mit90]

S. A. Mitchell. “The Morava \(K\)-theory of algebraic \(K\)-theory spectra”. In: \(K\)-Theory 3.6 (1990), pp. 607–626. url: http://dx.doi.org/10.1007/BF01054453.

[Qui72]

Daniel Quillen. “On the cohomology and \(K\)-theory of the general linear groups over a finite field”. In: Ann. of Math. (2) 96 (1972), pp. 552–586. url: https://doi.org/10.2307/1970825.

[Sus83]

A. Suslin. “On the \(K\)-theory of algebraically closed fields”. In: Invent. Math. 73.2 (1983), pp. 241–245. url: http://dx.doi.org/10.1007/BF01394024.

[Sus84]

Andrei A. Suslin. “On the \(K\)-theory of local fields”. In: Proceedings of the Luminy conference on algebraic \(K\)-theory (Luminy, 1983). Vol. 34. 2-3. 1984, pp. 301–318. url: http://dx.doi.org/10.1016/0022-4049(84)90043-4.

[Wei13]

Charles A. Weibel. The \(K\)-book. Vol. 145. Graduate Studies in Mathematics. An introduction to algebraic \(K\)-theory. Providence, RI: American Mathematical Society, 2013, pp. xii+618. isbn: 978-0-8218-9132-2.